All Issues

Volume 16, 2022

Volume 15, 2021

Volume 14, 2020

Volume 13, 2019

Volume 12, 2018

Volume 11, 2017

Volume 10, 2016

Volume 9, 2015

Volume 8, 2014

Volume 7, 2013

Volume 6, 2012

Volume 5, 2011

Volume 4, 2010

Volume 3, 2009

Volume 2, 2008

Volume 1, 2007

Advances in Mathematics of Communications

November 2015 , Volume 9 , Issue 4

Select all articles


Probability estimates for fading and wiretap channels from ideal class zeta functions
David Karpuk, Anne-Maria Ernvall-Hytönen, Camilla Hollanti and Emanuele Viterbo
2015, 9(4): 391-413 doi: 10.3934/amc.2015.9.391 +[Abstract](4279) +[PDF](530.0KB)
In this paper, new probability estimates are derived for ideal lattice codes from totally real number fields using ideal class Dedekind zeta functions. In contrast to previous work on the subject, it is not assumed that the ideal in question is principal. In particular, it is shown that the corresponding inverse norm sum depends not only on the regulator and discriminant of the number field, but also on the values of the ideal class Dedekind zeta functions. Along the way, we derive an estimate of the number of elements in a given ideal with a certain algebraic norm within a finite hypercube. We provide several examples which measure the accuracy and predictive ability of our theorems.
An enumeration of the equivalence classes of self-dual matrix codes
Katherine Morrison
2015, 9(4): 415-436 doi: 10.3934/amc.2015.9.415 +[Abstract](3565) +[PDF](439.0KB)
As a result of their applications in network coding, space-time coding, and coding for criss-cross errors, matrix codes have garnered significant attention; in various contexts, these codes have also been termed rank-metric codes, space-time codes over finite fields, and array codes. We focus on characterizing matrix codes that are both efficient (have high rate) and effective at error correction (have high minimum rank-distance). It is well known that the inherent trade-off between dimension and minimum distance for a matrix code is reversed for its dual code; specifically, if a matrix code has high dimension and low minimum distance, then its dual code will have low dimension and high minimum distance. With an aim towards finding codes with a perfectly balanced trade-off, we study self-dual matrix codes. In this work, we develop a framework based on double cosets of the matrix-equivalence maps to provide a complete classification of the equivalence classes of self-dual matrix codes, and we employ this method to enumerate the equivalence classes of these codes for small parameters.
Enumeration of self-dual and self-orthogonal negacyclic codes over finite fields
Amita Sahni and Poonam Trama Sehgal
2015, 9(4): 437-447 doi: 10.3934/amc.2015.9.437 +[Abstract](3346) +[PDF](336.6KB)
The main objective of this article is to study self-orthogonal negacyclic codes of length $n$ over a finite field $\mathbb{F}_{q}$, where the characteristic of $\mathbb{F}_{q}$ does not divide $n$. We investigate issues related to their existence, characterization and enumeration. We find the necessary and sufficient conditions for the existence of self-orthogonal negacyclic codes of length $n$ over a finite field $\mathbb{F}_{q}$. We characterize the defining sets and the corresponding generator polynomials of these codes. We obtain formulae to calculate the number of self-dual and self-orthogonal negacyclic codes of a given length $n$ over $\mathbb{F}_{q}$. The enumeration formula for self-orthogonal negacyclic codes involves a two-variable function $\chi(d,q)$ defined by $\chi(d,q)=0$ if $d$ divides $(q^{k}+1)$ for some $k\geq0$ and $\chi(d,q)=1$, otherwise. We give necessary and sufficient conditions when $\chi(d,q)=0$ holds.
The nonassociative algebras used to build fast-decodable space-time block codes
Susanne Pumplün and Andrew Steele
2015, 9(4): 449-469 doi: 10.3934/amc.2015.9.449 +[Abstract](3603) +[PDF](421.1KB)
Let $K/F$ and $K/L$ be two cyclic Galois field extensions and $D=(K/F,\sigma,c)$ a cyclic algebra. Given an invertible element $d\in D$, we present three families of unital nonassociative algebras over $L\cap F$ defined on the direct sum of $n$ copies of $D$. Two of these families appear either explicitly or implicitly in the designs of fast-decodable space-time block codes in papers by Srinath, Rajan, Markin, Oggier, and the authors. We present conditions for the algebras to be division and propose a construction for fully diverse fast decodable space-time block codes of rate-$m$ for $nm$ transmit and $m$ receive antennas. We present a DMT-optimal rate-3 code for 6 transmit and 3 receive antennas which is fast-decodable, with ML-decoding complexity at most $\mathcal{O}(M^{15})$.
FORSAKES: A forward-secure authenticated key exchange protocol based on symmetric key-evolving schemes
Mohammad Sadeq Dousti and Rasool Jalili
2015, 9(4): 471-514 doi: 10.3934/amc.2015.9.471 +[Abstract](4083) +[PDF](1451.2KB)
This paper suggests a model and a definition for forward-secure authenticated key exchange (AKE) protocols, which can be satisfied without depending on the Diffie--Hellman assumption. The basic idea is to use key-evolving schemes (KES), where the long-term keys of the system get updated regularly and irreversibly. Protocols conforming to our model can be highly efficient, since they do not require the resource-intensive modular exponentiations of the Diffie--Hellman protocol. We also introduce a protocol, called FORSAKES, and prove rigorously that it is a forward-secure AKE protocol in our model. FORSAKES is a very efficient protocol, and can be implemented by merely using hash functions.
Index calculus in the trace zero variety
Elisa Gorla and Maike Massierer
2015, 9(4): 515-539 doi: 10.3934/amc.2015.9.515 +[Abstract](4646) +[PDF](555.0KB)
We discuss how to apply Gaudry's index calculus algorithm for abelian varieties to solve the discrete logarithm problem in the trace zero variety of an elliptic curve. We treat in particular the practically relevant cases of field extensions of degree 3 or 5. Our theoretical analysis is compared to other algorithms present in the literature, and is complemented by results from a prototype implementation.
A new construction of differentially 4-uniform $(n,n-1)$-functions
Claude Carlet and Yousuf Alsalami
2015, 9(4): 541-565 doi: 10.3934/amc.2015.9.541 +[Abstract](3963) +[PDF](516.8KB)
In this paper, a new way to construct differentially 4-uniform $(n,n-1)$-functions is presented. As APN $(n,n)$-functions, these functions offer the best resistance against differential cryptanalysis and they can be used as substitution boxes in block ciphers with a Feistel structure. Constructing such functions is assumed to be as difficult as constructing APN $(n,n)$-functions. A function in our family of functions can be viewed as the concatenation of two APN $(n-1,n-1)$-functions satisfying some necessary conditions. Then, we study the special case of this construction in which the two APN functions differ by an affine function. Within this construction, we propose a family in which one of the APN functions is a Gold function which gives the quadratic differentially 4-uniform $(n,n-1)$-function $(x,x_n)\mapsto x^{2^i+1}+x_n x$ where $x\in \mathbb{F}_{2^{n-1}}$ and $x_n\in \mathbb{F}_2$ with $\gcd(i,n-1)=1$. We study the nonlinearity of this function in the case $i=1$ because in this case we can use results from Carlitz which are unknown in the general case. We also give the Walsh spectrum of this function and prove that it is CCZ-inequivalent to functions of the form $L \circ F$ where $L$ is an affine surjective $(n,n-1)$-function and $F$ is a known APN $(n,n)$-function for $n\leq 8$, or the Inverse APN $(n,n)$-function for every $n\geq 5$ odd, or any AB $(n,n)$-function for every $n>3$ odd, or any Gold APN $(n,n)$-function for every $n>4$ even.

2020 Impact Factor: 0.935
5 Year Impact Factor: 0.976
2020 CiteScore: 1.5




Email Alert

[Back to Top]